On the optimality of exclusion in multi-dimensional screening

Barelli, Paulo, Basov, Suren, Bugarin, Mauricio and King, Ian (2014) On the optimality of exclusion in multi-dimensional screening. Journal of Mathematical Economics, 54 74-83. doi:10.1016/j.jmateco.2014.09.002

Author Barelli, Paulo
Basov, Suren
Bugarin, Mauricio
King, Ian
Title On the optimality of exclusion in multi-dimensional screening
Journal name Journal of Mathematical Economics   Check publisher's open access policy
ISSN 0304-4068
Publication date 2014-10-01
Sub-type Article (original research)
DOI 10.1016/j.jmateco.2014.09.002
Open Access Status Not Open Access
Volume 54
Start page 74
End page 83
Total pages 10
Place of publication Amsterdam, Netherlands
Publisher Elsevier
Language eng
Abstract We extend Armstrong’s (1996) result on exclusion in multi-dimensional screening models providing support for the view that the result holds true in a large class of models. We first relax some of the strong technical assumptions he imposed and provide alternative sufficient conditions for exclusion not relying on any form of convexity. We then proceed to show that exclusion obtains generically. We illustrate the results with examples and applications.
Keyword Multi-dimensional screening
Regulation of a monopoly
Involuntary unemployment
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Economics Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 1 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sat, 12 Mar 2016, 02:02:03 EST by Karen Warren on behalf of School of Economics